Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 82, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 17, 2016, 6:28 AM CDT for Bell County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2016, 6:28 AM CDT (11:28 UTC)
- Expired
- Aug 17, 2016, 9:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Bell County, TX
The radar
The Ft Hood radar (KGRK), 43 km from the middle of the area, began a volume at 11:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 11.5 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 987 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
122
WGUS54 KFWD 171128
FFWFWD
TXC027-171430-
/O.NEW.KFWD.FF.W.0082.160817T1128Z-160817T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
628 AM CDT WED AUG 17 2016
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL BELL COUNTY IN CENTRAL TEXAS...
* UNTIL 930 AM CDT
* AT 627 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. THIS RAINFALL WILL LEAD TO EXCESSIVE WATER RUNOFF
AND CAUSE FLASH FLOODING. LOW-LYING AREAS ARE MOST VULNERABLE TO
RAPIDLY RISING WATER. SOME LOW-WATER CROSSINGS MAY FLOOD AND BECOME
IMPASSABLE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
KILLEEN...TEMPLE...HARKER HEIGHTS...BELTON...FORT HOOD...
NOLANVILLE...MORGAN'S POINT RESORT...
SALADO AND LITTLE RIVER-ACADEMY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 3095 9764 3117 9771 3132 9742 3124 9734
3091 9734
$$
24-BAIN1 follow-up statement
566
WGUS74 KFWD 171214
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
714 AM CDT WED AUG 17 2016
TXC027-171430-
/O.CON.KFWD.FF.W.0082.000000T0000Z-160817T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BELL TX-
714 AM CDT WED AUG 17 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 AM CDT FOR
CENTRAL BELL COUNTY...
AT 711 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN NEAR MORGAN'S POINT RESORT. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. THIS RAINFALL WILL LEAD TO EXCESSIVE WATER RUNOFF
AND CAUSE FLASH FLOODING. LOW-LYING AREAS ARE MOST VULNERABLE TO
RAPIDLY RISING WATER. SOME LOW-WATER CROSSINGS MAY FLOOD AND BECOME
IMPASSABLE.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MORGAN'S POINT RESORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3095 9764 3117 9771 3132 9742 3125 9738
3098 9734
$$
79What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 3:55 AM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Aug 17, 3:55 AM CDT, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 355 AM CDT WED AUG 17 2016 .DISCUSSION... A compact MCV continues to rotate between Burnet and Lampasas this morning. Thunderstorms with heavy rain have already produced over an inch of rain in a short period of time. The MCV should slowly lift northward through the pre-dawn hours with rain and thunderstorms affecting much of the southwest quarter of the CWA through the morning. We have decided to issue a small Flash Flood Watch which will include the counties of Lampasas, Bell, Mclennan, Coryell, Falls and Milam. These counties saw wetting rains over the past few days and this additional activity could result in flash flooding. Although the rain associated with the MCV should shift to the north this afternoon, the southern zones will remain moist and unstable. Therefore, additional activity is expected this afternoon and tonight. For now we will run the Flash Flood Watch through 12Z Thursday. Weak but persistent upper level troughing will remain over North and Central Texas through tonight. Broad large scale lift along with an extremely moist and somewhat unstable environment will produce scattered to numerous showers and thunderstorms again today. Since the warm front has finally lifted north of the region, precipitation will most likely spread much farther north and northwest today than the past couple of days. Heavy rainfall and localized flooding will be the primary hazards. North and Central Texas will remain moist and marginally unstable through the weekend which will warrant the mention of showers and thunderstorms. The best storm chances should shift to the northern half of the region late in the week through the weekend as an upper level trough approaches from the Central Rockies. The upper trough axis will move across the Central Plains on Saturday and allow a cold front to cross the Red River. Lift along the front will bring a good chance of showers and thunderstorms. The front is progged to linger across the region through Monday before lifting into Oklahoma on Tuesday. It is hard to believe that this is late August in North and Central Texas with the abundant cloud cover and below normal temperatures. This pattern should continue for the most part through early next week with highs from the lower 80s to lower 90s and lows in the 70s. The northern zones should even see some lows in the upper 60s behind the cold front early next week. 79 && .AVIATION... /ISSUED 1143 PM CDT TUE AUG 16 2016/ MVFR/IFR cigs have spread into all TAF sites as of 04z as low- level moisture surges into the area. Expect a continued deterioration of cigs with all sites becoming IFR in the next few hours. Rain coverage should continue to increase across Central TX near Waco from 06-09z and spread towards the DFW Metroplex shortly thereafter. In addition, have bumped up the timing of VCSH/RA and introduced some decreased vsbys at all sites through the Wednesday morning hours. While the potential for thunder in the Metroplex is not zero, feel that lightning is going to be too limited to warrant a mention of TS in the TAFs at this time. A few in-cloud lightning strikes have been noted with activity in Central TX near Waco, which is not surprising since this activity was in a region of slightly more favorable instability. It's difficult to say how long rain showers will persist on Wednesday but they could linger well into the afternoon hours for some locations. MVFR conditions should persist through most of the day at the DFW Metroplex sites with IFR prevailing at Waco. A lull in rain activity seems likely on Wednesday evening but low cigs will hold strong with IFR conditions likely once again on Wednesday night and Thursday morning. -Stalley && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 83 73 84 74 89 / 60 40 60 50 40 Waco 82 73 86 74 91 / 80 50 40 40 20 Paris 82 70 83 71 88 / 80 50 60 50 50 Denton 82 71 83 72 89 / 60 40 60 50 50 McKinney 83 71 83 73 88 / 60 40 60 50 40 Dallas 83 74 84 75 90 / 60 40 60 50 40 Terrell 83 72 84 73 89 / 80 50 60 40 40 Corsicana 82 73 85 73 90 / 80 50 50 30 30 Temple 82 72 86 73 91 / 80 50 40 30 20 Mineral Wells 83 71 83 71 90 / 50 40 60 50 40 && .FWD Watches/Warnings/Advisories... Flash Flood Watch through Thursday morning for TXZ156>160-174. && 24/79
Hazardous weather outlook, Aug 17, 3:50 AM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 350 AM CDT WED AUG 17 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-180900- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 350 AM CDT WED AUG 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NEARLY ALL OF NORTH AND CENTRAL TEXAS BOTH TODAY AND TONIGHT. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...HEAVY RAIN MAY RESULT IN INSTANCES OF FLASH FLOODING...ESPECIALLY FOR AREAS ALONG AND SOUTH OF A LAMPASAS TO WACO TO MARLIN LINE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY ACROSS ALL OF NORTH AND CENTRAL TEXAS. THE SEVERE WEATHER THREAT APPEARS LOW DURING THIS TIME FRAME. AMPLE AMOUNTS OF MOISTURE HOWEVER...WILL YIELD A THREAT FOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME...BUT TIMELY REPORTS OF FLASH FLOODING ARE APPRECIATED. 24-BAIN
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 2:05 AM CDT | Areal Flood Advisory | FWD | Lampasas | 4 hr |
| Aug 17, 3:51 AM CDT | Flash Flood Watch | FWD | Bell, Bosque, Coryell, Ellis, Falls, Hill and 6 more | 24 hr |
| Aug 17, 4:49 AM CDT | Areal Flood Advisory | FWD | Coryell, Hamilton | 5 hr |
| Aug 17, 5:20 AM CDT | Areal Flood Advisory | FWD | Bell | 3 hr |
| Aug 17, 6:54 AM CDT | Areal Flood Advisory | FWD | Coryell, McLennan | 3 hr |
| Aug 17, 8:44 AM CDT | Areal Flood Advisory | FWD | Hill, Limestone, McLennan, Navarro | 3 hr |
| Aug 17, 9:29 AM CDT | Flash Flood Warning | FWD | Bell | 3 hr |
| Aug 17, 9:41 AM CDT | Areal Flood Advisory | FWD | Bosque, Coryell, Hamilton, Hill, McLennan | 3 hr |
| Aug 17, 10:22 AM CDT | Flash Flood Warning | FWD | Hill | 3 hr |
| Aug 17, 10:35 AM CDT | Flash Flood Warning | FWD | Bosque, Coryell, Hamilton | 3 hr |
| Aug 17, 11:47 AM CDT | Areal Flood Advisory | FWD | Bosque, Hill, Limestone, McLennan, Navarro | 3 hr |
| Aug 17, 11:52 AM CDT | Areal Flood Advisory | FWD | Ellis, Johnson | 3 hr |
| Aug 17, 12:29 PM CDT | Areal Flood Warning | FWD | Bell | 3 hr |
| Aug 17, 1:12 PM CDT | Flash Flood Warning | FWD | Hill, McLennan | 3 hr |
| Aug 17, 1:31 PM CDT | Areal Flood Warning | FWD | Bosque, Coryell, Hamilton | 3 hr |
| Aug 17, 2:43 PM CDT | Areal Flood Advisory | FWD | Leon, Milam, Robertson | 3 hr |
| Aug 17, 2:50 PM CDT | Areal Flood Warning | FWD | Ellis | 85 min |
| Aug 17, 3:02 PM CDT | Areal Flood Advisory | FWD | Bell, Coryell | 3 hr |
| Aug 17, 3:30 PM CDT | Areal Flood Warning | FWD | Bell | 3 hr |
| Aug 17, 3:39 PM CDT | Areal Flood Advisory | FWD | Dallas | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.